Alert archive / California / Winter Storm Warnings in 2010
Winter Storm Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Nov 19, 2010, 3:11 AM PST for Inyo County, California. It took effect at Nov 20, 2010, 2:00 AM PST. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2010, 3:11 AM PST (11:11 UTC)
- In effect from
- Nov 20, 2010, 2:00 AM PST
- Expired
- Nov 21, 2010, 3:16 PM PST
- In force
- 37 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Nov 18, 5:30 PM PST, 9 hours 41 minutes earlier.
Area forecast discussion, Nov 18, 5:30 PM PST, 9 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
530 PM PST THU NOV 18 2010
.SYNOPSIS...DRY AND MILD CONDITIONS WILL CONTINUE INTO FRIDAY BEFORE
A STRONG PACIFIC STORM MOVES ACROSS THE AREA OVER THE WEEKEND. THIS
STORM WILL BRING A CHANCE OF RAIN TO THE VALLEYS WITH SNOW TO THE
MOUNTAINS...OCCASIONAL GUSTY WINDS AND COOLER TEMPERATURES TO THE
REGION INTO THE FIRST OF NEXT WEEK.
&&
.UPDATE...EXTENSIVE AREA OF THICK HIGH CLOUDS DEVELOPED ACROSS THE
NORTHERN ZONES EARLY THIS EVENING. UPDATED FORECAST TO INCREASE SKY
COVER IN THAT AREA TONIGHT...MAINLY FOR THIS EVENING. -HARRISON
.PREV DISCUSSION...
315 PM PST THU NOV 18 2010
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...A FLAT RIDGE WILL
REMAIN OVER THE CWA THROUGH FRIDAY WITH ONLY VARIABLE HIGH LEVEL
MOISTURE FLOWING ACROSS THE REGION. A MAJOR CHANGE TO THE WEATHER
PATTERN THEN TAKES PLACE FRIDAY NIGHT AS A STRONG STORM...CURRENTLY
OFF THE PACNW COAST SLIDES SOUTH WITH THE CENTER OF THE STORM NEAR
45N/127W AND THE TROUGH AXIS RUNNING SOUTH TO JUST OFF THE
CALIFORNIA COAST BY 12Z SATURDAY. MOIST SOUTHWEST FLOW ON THE EAST
SIDE OF THE TROUGH AXIS TO PUSH INTO THE SIERRA BY 12Z SATURDAY
WITH SPILL OVER PRECIPITATION ON THE EASTERN SIERRA LIKELY BEGINNING
EARLY FRIDAY EVENING. SHORT WAVE ROTATING THROUGH THE SYSTEM WILL
CROSS OVER NEVADA ON SATURDAY WITH THE MAIN TROUGH THEN PUSHING INTO
WESTERN NEVADA BY 12Z SUNDAY. THE MAIN MOISTURE WITH THE SYSTEM WILL
GENERALLY BE OVER NORTH/CENTRAL CALIFORNIA/THE SIERRA AND THEN
ACROSS NORTHERN/CENTRAL NEVADA BUT ENOUGH DYNAMICS/OROGRAPHICS TO
PRODUCE RAIN AND SNOW ACROSS MUCH OF THE CWA BY SATURDAY
AFTERNOON/EVENING. DECREASING POPS SUNDAY NIGHT OVER THE SOUTHWEST
PORTION OF THE CWA AS THE MAIN TROUGH SHIFTS EAST. POSSIBLY HEAVY
AMOUNTS OF SNOW STILL LOOKED FOR OVER THE SOUTHERN SIERRA EAST
SLOPES AND WILL CONTINUE THE WINTER STORM WATCH FOR THIS AREA. AT
THE SAME TIME LOCALLY HEAVY SNOW MAY BE SEEN OVER LINCOLN COUNTY
SATURDAY AFTERNOON AND EVENING. WILL MONITOR FOR NOW BUT MAY NEED TO
ISSUE A SNOW ADVISORY AT SOME LATER POINT. WINDS WILL ALSO BE AN
ISSUE AS THIS SYSTEM CROSSES THE AREA WITH GUSTY WINDS EXPECTED OVER
THE SIERRA AND THEN BY SATURDAY AFTERNOON...BREEZY TO WINDY
CONDITIONS EXPECTED ACROSS MUCH OF THE CWA. WINDS ESPECIALLY ACROSS
THE SAN BERNARDINO DESERT WILL LIKELY PUSH ADVISORY LEVELS SATURDAY
AFTERNOON WITH CENTRAL NYE COUNTY ALSO BEING CLOSE. WILL MONITOR FOR
NOW AND ADDRESS THIS ISSUE ON FRIDAY. TEMPERATURES WILL BE CONTINUE
TO BE ABOVE NORMAL ON FRIDAY UNDER THE FLAT RIDGE...BUT THEN DROP ON
SATURDAY UNDER THE INCREASED CLOUDS/ SHOWERS WITH MOST READINGS
DROPPING TO SLIGHTLY BELOW NORMAL.
.LONG TERM...SUNDAY THROUGH THANKSGIVING DAY...MINIMAL CHANGE WAS
NEEDED TO THE EXTENDED FORECAST TODAY AS MODELS CONTINUE TO SHOW
GOOD CONTINUITY WITH THE NEXT STORM SYSTEM TO IMPACT THE REGION. BY
SUNDAY MORNING... A LONG WAVE TROUGH WILL BE IN PLACE ACROSS THE
WESTERN STATES...AND SUNDAY LOOKS TO BE THE BEST BET FOR PRECIP
OVERALL AS A POTENT SHORTWAVE WITHIN THE FLOW PASSES OVER THE
REGION. SNOW LEVELS ARE FORECAST TO BE AT THE VALLEY FLOORS ACROSS
THE NORTH AND DOWN TO AROUND 5000 FT ACROSS SOUTHERN PORTIONS OF THE
FORECAST REGION. DECREASED TEMPERATURES CAN BE EXPECTED ON
SUNDAY...BUT WILL DECREASE FURTHER INTO THE BEGINNING OF NEXT WEEK
AS THE TROUGH TRANSITIONS EAST AND NORTHERLY WINDS BEHIND IT ADVECT
IN COLDER AIR. THESE NORTHERLY WINDS WILL ALSO BRING A DRYING
TREND...SO HAVE LINGERING PRECIP THROUGH MONDAY MORNING...BUT
COMPLETELY PULLED OUT POPS FROM THE FORECAST BY MONDAY EVENING.
WINDY CONDITIONS ARE EXPECTED ON SUNDAY WITH STRONG SOUTHWESTERLY
WINDS AHEAD OF THE TROUGH. MODELS ARE STILL INDICATING UP TO 50KTS
AT 700MB ON SUNDAY AFTERNOON. BREEZY NORTH WINDS WILL THEN FOLLOW
THROUGH THE FIRST HALF OF NEXT WEEK.
&&
.AVIATION...FOR MCCARRAN...LIGHT WINDS ARE EXPECTED TO CONTINUE OVER
THE NEXT 24 HOURS WITH VARIABLE UPPER LEVEL CLOUDINESS. A WINTER
STORM WILL BEGIN TO IMPACT THE AREA ON SATURDAY WITH GUSTY
WINDS...LOWER CEILINGS AND A CHANCE OF SHOWERS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHT WINDS FOLLOWING TYPICAL DIURNAL DIRECTIONAL
TRENDS ARE EXPECTED TODAY. VARIABLE CLOUDS AOA 25K FT. A WINTER
STORM WILL BEGIN TO IMPACT THE AREA THIS WEEKEND WITH GUSTY
WINDS...LOWER CEILINGS AND A CHANCE OF SHOWERS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON
FOR CAZ519.
&&
JENSEN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Nov 18, 4:16 AM PST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 416 AM PST THU NOV 18 2010 CAZ519-190330- EASTERN SIERRA SLOPES- 416 AM PST THU NOV 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREA OF LOW PRESSURE WILL MOVE SOUTHWARD ALONG THE WEST COAST FRIDAY NIGHT INTO SUNDAY EVENING BEFORE SWEEPING INLAND ON MONDAY. THIS WILL BRINGING THE POTENTIAL FOR HEAVY SNOWFALL TO THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA FROM FRIDAY NIGHT INTO SUNDAY AFTERNOON AND THUS A WINTER STORM WATCH HAS BEEN ISSUED FOR THIS AREA ABOVE 6000 FEET. THE POTENTIAL FOR AT LEAST 4 TO 8 INCHES OF SNOW BETWEEN 6000 AND 8500 FEET WITH AMOUNTS EXCEEDING A FOOT NEAR THE CREST ARE POSSIBLE IN THIS TIME PERIOD. STRONG WINDS AS HIGH AS 85 MPH ARE ALSO POSSIBLE FRIDAY EVENING INTO SATURDAY EVENING MAINLY ALONG THE SIERRA CREST AND ON HIGHER RIDGETOPS. SNOW IS EXPECTED TO CONTINUE INTO MONDAY THOUGH IT SHOULD BECOME MORE SHOWERY IN NATURE BY THEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ520>527-NVZ014>022-190330- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 416 AM PST THU NOV 18 2010 /516 AM MST THU NOV 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREA OF LOW PRESSURE WILL MOVE SOUTHWARD FRIDAY NIGHT INTO SUNDAY EVENING ALONG THE WEST COAST BEFORE HEADING INLAND ON MONDAY. PRECIPITATION WILL BEGIN TO SPREAD EASTWARD ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY EVENING. A BREAK IN THE PRECIPITATION IS POSSIBLE IN SOME AREAS ON SATURDAY NIGHT BEFORE ADDITION PRECIPITATION MOVES IN ON SUNDAY MORNING. THERE WILL BE A CHANCE OF PRECIPITATION ACROSS JUST ABOUT ALL OF THE AREA THROUGH MONDAY AFTERNOON THOUGH ACTIVITY IS EXPECTED TO BECOME MORE SHOWERY IN NATURE IN THE SUNDAY AFTERNOON TO MONDAY AFTERNOON. THE BEST CHANCES FOR PRECIPITATION DURING THIS TIME FRAME WILL BE NORTH OF INTERSTATE 40 ESPECIALLY IN THE MOUNTAINS. THE MAIN IMPACTS FROM PRECIPITATION WILL BE WET AND SLIPPERY ROADS IN THE LOWER ELEVATIONS BELOW 4000 FEET ESPECIALLY WHERE ANY BUILD UPS OF OIL AND DIRT ARE GREATEST. SNOW LEVELS ARE EXPECTED TO INITIALLY BE AROUND 8000 FEET FRIDAY EVENING BEFORE LOWERING TO AROUND 6000 FEET ON SATURDAY EVENING. FURTHER LOWERING OF SNOW LEVELS TO BETWEEN 4000 AND 5500 FEET WILL TAKE PLACE SATURDAY NIGHT INTO SUNDAY MORNING. THUS SNOW MAY COAT ROADS ESPECIALLY IN THE SPRING MOUNTAINS...ESMERALDA COUNTY AND HIGHER ELEVATIONS OF LINCOLN COUNTY. SNOW WILL ALSO BE POSSIBLE AT PASS LEVEL IN THE PANAMINT MOUNTAIN RANGE OF DEATH VALLEY NATIONAL PARK SATURDAY NIGHT INTO SUNDAY AND MONDAY. PRECIPITATION MAY ALSO FALL AS A MIX OF SNOW AND RAIN OR ALL SNOW AT MOUNTAIN PASS CALIFORNIA ALONG INTERSTATE 15 SATURDAY NIGHT AND AGAIN ON SUNDAY NIGHT. IN ADDITION...STRONG GUSTY WINDS OF AT LEAST 40 MPH ARE POSSIBLE MAINLY SATURDAY AFTERNOON AND EVENING ACROSS NORTHERN SAN BERNARDINO COUNTY AS WELL AS IN CLARK COUNTY...NORTHERN MOHAVE COUNTY AND ON THE NEVADA NATIONAL SECURITIES SITE. GUSTY RIDGETOP WINDS UP TO 65 MPH WILL ALSO BE POSSIBLE THEN IN THE WHITE MOUNTAINS OF INYO COUNTY. BEHIND THIS SYSTEM MUCH COLDER AIR WILL MOVE INTO THE REGION AND LOW TEMPERATURES WILL DROP TO OR VERY CLOSE TO FREEZING ON TUESDAY...WEDNESDAY AND THURSDAY MORNINGS IN OUTLYING AREAS OF THE LAS VEGAS VALLEY. THOSE WITH COLD SENSITIVE INTERESTS...SUCH AS PLANTS...WILL WANT TO MONITOR FUTURE FORECASTS FOR UPDATES AS POTENTIAL PRECAUTIONS MAY NEED TO BE TAKEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STACHELSKI
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:33 AM PST | High Wind Watch | VEF | Clark, Esmeralda, Nye | 13 hr |
| Nov 19, 3:33 AM PST | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 40 hr |
Nearby
Winter Storm Warnings in California, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.